MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ PUMP MODULE SMARTSITE¿ INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ PUMP MODULE SMARTSITE¿ INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 11426965
Medical Device Problem Codes Leak/Splash (1354); Material Separation (1562)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd alaris¿ pump module smartsite¿ infusion set tubing broke and disconnected above the pumping segment, leaking iv fluid and medication onto the floor.The following information was provided by the initial reporter: "tubing broke & disconnected/ leakage.Patient had an iv medication infusing, when the tubing broken and disconnected.The blue piece above the elastic pumping section, that goes into the alaris brain, popped off and iv fluids and medication were leaking onto the floor.Nurse stated this also happened last week.Unsure if correct lot number, as this tubing was hung on sunday (b)(6), 2023.".
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Date of event: unknown.The date received by manufacturer has been used for this field.
 
Additional Manufacturer Narrative
H6: investigation summary: the customer reported separation at the pumping segment, and returned one used sample.The sample was torn at the silicon tubing in the upper fitment of the pumping segment, and complaint is verified.The ring retainer was still intact on the upper fitment, and the silicon tubing was underneath, it had torn off right next to the ring retainer.The root cause is traced to user.The ring retainer remaining one the fitment shows that manufacturing was not at fault.Device history record review for model 11426965 lot number 22105512 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.
 
Event or Problem Description
It was reported that the bd alaris¿ pump module smartsite¿ infusion set tubing broke and disconnected above the pumping segment, leaking iv fluid and medication onto the floor.The following information was provided by the initial reporter: "tubing broke & disconnected/ leakage.Patient had an iv medication infusing, when the tubing broken and disconnected.The blue piece above the elastic pumping section, that goes into the alaris brain, popped off and iv fluids and medication were leaking onto the floor.Nurse stated this also happened last week.Unsure if correct lot number, as this tubing was hung on sunday 2/19/2023.".

Brand Name
BD ALARIS¿ PUMP MODULE SMARTSITE¿ INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16570331
Report Number9616066-2023-00490
Device Sequence Number17667268
Product Code FPA
UDI-Device Identifier10885403232558
UDI-Public10885403232558
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2025
Device Catalogue Number11426965
Device Lot Number22105512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer03/22/2023
Initial Report FDA Received Date03/18/2023
Supplement Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown